... upgraded me to 40mg and since I have started taking the 40mg last Sunday my anxiety has become worse than what i was experiencing on the 20mg. My doctor told me I shouldn't have any extra anxiety but when I check common side effects I notice that is the case. Is this normal or should I have only gone up to 30mg instead of jumping to 40 from 20? My confidence is getting lost as I feel like I am never going to be out of this rutt again which in return makes my anxiety bad again. Thanks in advance
How long were you on 20 mg? Did your anxiety level ever decline while on 20 mg?
Anxiety can be a transitory side effect when starting or increasing the dosage of fluoxetine. It should go away after a couple of weeks. While fluoxetine side effects may not be normal they are not uncommon. Best to try to ride out the adjustment period as your anxiety should dissipate with each passing day.
Regarding 30 mg vs 40 mg, it is pretty standard for a physician to increase Prozac to 40 mg if 20 mg is not having the desired effect. Having said that, I do sympathize with your idea of having just moved up to 30 mg rather than 40 mg. Having been on various SSRIs for many years I'm pretty much of the opinion that we should shoot for the lowest effective dose. Less can sometimes be more with these medications. Wished I had discovered that earlier.
Hang in there and all the best!
I am in the exact same boat as you. I have just had my 20mg dose changed to 40mg and I feel horrendous. My doctor told me I wouldn't suffer any side effects which I stupidly believed. I feel like I have been set back a good 2 years of progression. I am on day 5 of 40mg and I feel anxious in the morning, shaky, no appetite what so ever and I have the constant fear that my career and university course is going to suffer.
How are u feeling now? Did the side effects fade quickly?
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Mar 2017 • 4 answers
Updated 25 Oct 2017 • 3 answers
Updated 22 May 2018 • 2 answers
Updated 12 days ago • 3 answers
Updated 23 Oct 2018 • 2 answers